Hail, Henry
- When
- May 20, 6:25 PM EST
- Where
- Henry County, 3 mi NW of Abbeville
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.600, -85.283
The Henry County EMA reported nickel to quarter size hail near County Road 42.
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at May 20, 12:35 PM EST, 5 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 135 PM EDT FRI MAY 20 2005 .SYNOPSIS...ISOLATED THUNDERSTORMS ARE DEVELOPING ACROSS NORTHWEST FLORIDA THIS AFTERNOON AS THE SEA BREEZE FRONTS INITIATE DEEP CONVECTION IN A FAIRLY UNSTABLE AIRMASS. SCATTERED TO NUMEROUS THUNDERSTORMS HAVE DEVELOPED TO OUR NORTH ACROSS ALABAMA AND GEORGIA AHEAD OF AN APPROACHING SHORT WAVE TROUGH. && .SHORT TERM...THE BEST CHANCE FOR RAIN WILL BE UNTIL SUNSET, WHICH CORRESPONDS TO THE BEST INSTABILITY. THERE IS VERY LITTLE DEEP LAYER VERTICAL WIND SHEAR OVER OUR AREA, BUT THE MU CAPE IS BETWEEN 2500-3000 J/KG. THUS THERE IS STILL A SLIGHT RISK OF MARGINALLY SEVERE HAIL AND/OR DAMAGING WINDS. THE POP WILL GRADUALLY DIMINISH TONIGHT AND SATURDAY AS DRY AIR FILTERS INTO THE REGION AND THE SYNOPTIC SCALE FORCING WEAKENS. THIS DRY AIR SHOULD PREVENT ANY RAIN FROM DEVELOPING ON SUNDAY. THERE IS A 5-10 DEGREE HIGH TEMPERATURE DISCEPENCY BETWEEN THE VARIOUS MOS ON SATURDAY, WITH THE ETA GENERALLY BEING THE COOLEST AND THE FWC-BASED MOS BEING THE WARMEST. WE FOLLOWED A BLEND OF GUIDANCE, WHICH IS CLOSE TO THE GFS MOS. .LONG TERM (MON-FRI)... THE LATEST GFS AND ECMWF CONTINUE TO FORECAST A MEAN UPPER LEVEL TROUGH OVER THE EASTERN U.S. AND A RIDGE OVER THE WEST. OUR FORECAST AREA WILL CONTINUE UNDER NORTHWEST FLOW ALOFT. THE GFS HAS 2 COLD FRONTS AFFECTING THIS REGION NEXT WEEK. THE FIRST WILL ENHANCE THE RAIN CHANCES MONDAY AFTERNOON AND EVENING, AND THE NEXT SYSTEM WILL AFFECT THIS AREA NEXT FRIDAY AFTERNOON. THE MOS POP IS BELOW CLIMATOLOGY FROM TUESDAY THROUGH THURSDAY DUE TO THE LACK OF LARGE SCALE FORCING AND A DRIER, MORE STABLE AIRMASS. IT IS POSSIBLE, HOWEVER, THAT AN UNEXPECTED SHORT WAVE COULD GENERATE AN MCS AND PROPAGATE INTO OUR AREA FROM THE NORTHWEST SOMETIME NEXT WEEK IN BETWEEN FRONTAL SYSTEMS. TEMPERATURES WILL BE NEAR CLIMATOLOGY THROUGH THE PERIOD. && .MARINE... WINDS AND SEAS WILL REMAIN BELOW CAUTION/ADVISORY LEVELS. && .AVIATION... THE MAIN CONCERN FOR THE REMAINDER OF THIS AFTERNOON AND EVENING WILL BE THE SCATTERED THUNDERSTORMS WHICH COULD BE STRONG TO SEVERE. WITH THE CURRENT CONVECTIVE DEVELOPMENT SHIFTING EASTWARD A BIT...ABY AND VLD MIGHT HAVE THE BEST CHANCES OF GETTING A PERIOD OF STORMS...BUT TEMPOS WILL STILL BE NEEDED AT ALL OF THE TAF SITES THROUGH LATE THIS AFTERNOON...AS POPS ARE 50 PERCENT OR GREATER. OVERNIGHT...EXPECT MVFR CONDITIONS WITH POSSIBLE HIGH END IFR AT SOME OF THE TAF SITES...ESPECIALLY THOSE WHICH RECEIVE SIGNIFICANT RAINFALL THIS EVENING. && .FIRE WEATHER... NO WATCHES/WARNINGS ARE EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 67 88 63 90 / 40 30 05 0 PANAMA CITY 72 87 69 86 / 40 20 05 0 DOTHAN 67 86 64 89 / 50 10 05 0 ALBANY 66 85 59 89 / 50 20 05 0 VALDOSTA 67 86 60 89 / 40 30 10 0 CROSS CITY 66 87 64 85 / 30 40 10 0 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. && FOURNIER/GOULD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 519 AM EDT FRI MAY 20 2005 ...SLIGHT RISK FOR SEVERE STORMS THIS AFTERNOON AND EVENING... ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-211000- BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA- CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA- DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL- GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL- INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL- LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA- MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA- THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA- INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA... ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO... CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD... CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON... DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA... ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA... GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA... MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON... OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY... PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS... STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON... VALDOSTA AND VERNON 519 AM EDT FRI MAY 20 2005 THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. A LOW PRESSURE SYSTEM WILL CONTINUE TO DEVELOP...MOVE SOUTHEAST...AND PUSH A FRONT INTO THE AREA OVERNIGHT. THERE IS A SLIGHT RISK OF SEVERE STORMS FORECAST WITH THIS SYSTEM FOR MAINLY THE WESTERN HALF OF THE WARNING AREA. A STRONG LINE OF STORMS IS FORECAST TO DEVELOP AND MOVE SOUTH INTO THE GULF COAST STATES IN THE EVENING. THE MAIN THREATS FROM THESE STORMS ARE HAIL AND STRONG WINDS. ELSEWHERE...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS THE ENTIRE AREA AND PRODUCE HEAVY DOWNPOURS AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. CHANCES OF SHOWERS WILL DIMINISH THROUGH THE DAY SATURDAY AS THE FRONT MOVES SOUTH OF THE AREA AND HIGH PRESSURE BUILDS INTO THE SOUTHEAST USA. ANOTHER FRONT IS EXPECTED TO MOVE INTO THE AREA ON MONDAY AND MONDAY NIGHT INCREASING RAIN CHANCES AGAIN. .SPOTTER CALL TO ACTION STATEMENT... SOME OF THESE STORMS MAY APPROACH SEVERE LIMITS...AND SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. 10-BOLINSKI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 408 PM EDT FRI MAY 20 2005 FLZ011-202037- JACKSON FL- INCLUDING THE CITIES OF...MARIANNA 408 PM EDT FRI MAY 20 2005 AT 407 PM EDT (307 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SOUTHERN JACKSON COUNTY...MOVING EAST AT 20 MPH. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH WHICH MAY TOPPLE SMALL TREES AND BRANCHES...PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. 23-MCNATT
ALZ065>069-GAZ120>131-142>148-155>161-210400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 436 PM EDT FRI MAY 20 2005 ...A SEVERE THUNDERSTORM WATCH NUMBER 302 IS IN EFFECT FOR SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA UNTIL MIDNIGHT EDT (11 PM CDT)... REMEMBER A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR THUNDERSTORMS WITH DAMAGING WINDS...LARGE HAIL...AND VERY HEAVY RAIN. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. TJT
The national radar mosaic for the moment the first event began.
3 hail. Local standard time, as filed.
The Henry County EMA reported nickel to quarter size hail near County Road 42.
The Coffee County EMA reported penny size hail.
Half dollar size hail reported by the public on State Road 27.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2005Every state in 2005This day in weather historyWarnings in Alabama, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5447122, 5447124, 5447123.